Alert archive / California / Wind Advisories in 2016
Wind Advisory 36, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 16, 2016, 2:24 PM PDT for Los Angeles County, California. It took effect at Apr 17, 2016, 12:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2016, 2:24 PM PDT (21:24 UTC)
- In effect from
- Apr 17, 2016, 12:00 AM PDT
- Expired
- Apr 17, 2016, 2:43 PM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3961 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WWUS76 KLOX 162124 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 224 PM PDT SAT APR 16 2016 ...GUSTY SANTA ANA WINDS TO REDEVELOP TONIGHT THROUGH SUNDAY... .TIGHTENING OFFSHORE PRESSURE GRADIENTS WILL BRING GUSTY SANTA ANA WINDS AGAIN TO MUCH OF LOS ANGELES AND VENTURA COUNTIES TONIGHT AND INTO SUNDAY. OFFSHORE FLOW WILL PERSIST INTO EARLY NEXT WEEK...BUT WINDS WILL START TO DIMINISH. CAZ053-054-170530- /O.NEW.KLOX.WI.Y.0036.160417T0700Z-160417T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 224 PM PDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SUNDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DRIVING ON INTERSTATE 5 AND HIGHWAYS 2...14...AND 39 IN LOS ANGELES COUNTY...AND HIGHWAY 33 IN VENTURA COUNTY. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-170530- /O.NEW.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 224 PM PDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE VENTURA COUNTY VALLEYS. THIS ADVISORY IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DRIVING ON HIGHWAYS 23...101...118 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-170530- /O.NEW.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 224 PM PDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAYS 14 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ547-170530- /O.NEW.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 224 PM PDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SAN FERNANDO VALLEY. THIS ADVISORY IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE BELOW PASSES AND CANYONS MAINLY ON THE WEST SIDE OF THE VALLEY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 101 AND 118 AND INTERSTATES 5...210...AND 405. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-170530- /O.NEW.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 224 PM PDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS. THIS ADVISORY IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. * WINDS AND TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. THE STRONGEST WINDS WILL BE THROUGH PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-170530- /O.NEW.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 224 PM PDT SAT APR 16 2016 ...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE VENTURA COUNTY COAST. THIS ADVISORY IS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY. * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 1 AND 101. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL/SIRARD
4 follow-up statements
473 WWUS76 KLOX 170513 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1013 PM PDT SAT APR 16 2016 ...GUSTY SANTA ANA WINDS OVERNIGHT AND SUNDAY... .TIGHTENING OFFSHORE PRESSURE GRADIENTS WILL BRING GUSTY SANTA ANA WINDS AGAIN TO MUCH OF LOS ANGELES AND VENTURA COUNTIES OVERNIGHT INTO SUNDAY. OFFSHORE FLOW WILL PERSIST INTO EARLY NEXT WEEK...BUT WINDS WILL START TO DIMINISH. CAZ053-054-171315- /O.EXT.KLOX.WI.Y.0036.160417T0700Z-160417T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 1013 PM PDT SAT APR 16 2016 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT SUNDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 55 MPH OVERNIGHT AND CONTINUE THROUGH MID AFTERNOON SUNDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DRIVING ON INTERSTATE 5 AND HIGHWAYS 2...14...AND 39 IN LOS ANGELES COUNTY...AND HIGHWAY 33 IN VENTURA COUNTY. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-171315- /O.EXT.KLOX.WI.Y.0036.160417T1000Z-160417T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 1013 PM PDT SAT APR 16 2016 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OVERNIGHT AND CONTINUE THROUGH MID AFTERNOON SUNDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAYS 14 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-171315- /O.EXT.KLOX.WI.Y.0036.160417T1000Z-160417T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 1013 PM PDT SAT APR 16 2016 ...WIND ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT SUNDAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OVERNIGHT AND CONTINUE THROUGH MID AFTERNOON SUNDAY. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-171315- /O.CON.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 1013 PM PDT SAT APR 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH OVERNIGHT AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DRIVING ON HIGHWAYS 23... 101...118 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ547-171315- /O.CON.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 1013 PM PDT SAT APR 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH OVERNIGHT AND CONTINUE THROUGH SUNDAY MORNING. WINDS WILL BE STRONGEST ACROSS NORTHERN AND WESTERN PORTIONS OF THE VALLEY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 101 AND 118 AND INTERSTATES 5...210...AND 405. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-171315- /O.CON.KLOX.WI.Y.0036.160417T1000Z-160417T1900Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 1013 PM PDT SAT APR 16 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PDT SUNDAY... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40 MPH LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 1 AND 101. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
130 WWUS76 KLOX 171323 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 623 AM PDT SUN APR 17 2016 ...GUSTY SANTA ANA WINDS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TODAY... CAZ053-054-172130- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 623 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH TO 50 MPH WILL CONTINUE THROUGH MID AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DRIVING ON INTERSTATE 5 AND HIGHWAYS 2...14...AND 39 IN LOS ANGELES COUNTY...AND HIGHWAY 33 IN VENTURA COUNTY. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-171900- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T1900Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK 623 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH NOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DRIVING ON HIGHWAYS 23... 101...118 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-172130- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 623 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 4O MPH WILL CONTINUE THROUGH EARLY TO MID AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAYS 14 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ547-171900- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T1900Z/ LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 623 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH NOON. WINDS WILL BE STRONGEST ACROSS NORTHERN AND WESTERN PORTIONS OF THE VALLEY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 101 AND 118 AND INTERSTATES 5...210...AND 405. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ046-172130- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 623 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY TO MID AFTERNOON. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-171900- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T1900Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 623 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP EARLY THIS MORNING AND CONTINUE THROUGH NOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 1 AND 101. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$
276 WWUS76 KLOX 171854 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1154 AM PDT SUN APR 17 2016 ...GUSTY SANTA ANA WINDS ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TODAY... CAZ040-044-045-547-172000- /O.CAN.KLOX.WI.Y.0036.000000T0000Z-160417T1900Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1154 AM PDT SUN APR 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS HAVE SUBSIDED. LOCAL GUSTS TO 35 MPH WILL BE POSSIBLE IN THE HILLS THROUGH EARLY THIS AFTERNOON. $$ CAZ046-053-172000- /O.CAN.KLOX.WI.Y.0036.000000T0000Z-160417T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS 1154 AM PDT SUN APR 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS HAVE SUBSIDED. LOCALLY GUSTY WINDS WILL BE POSSIBLE THROUGH THIS AFTERNOON. $$ CAZ054-088-172200- /O.CON.KLOX.WI.Y.0036.000000T0000Z-160417T2200Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA 1154 AM PDT SUN APR 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...AREAS OF NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON INTERSTATE 5 AND HIGHWAYS 14 AND 126. TREE LIMBS AND BRANCHES MAY BE DOWNED BY THE WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP
651 WWUS76 KLOX 172143 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 243 PM PDT SUN APR 17 2016 CAZ054-088-172245- /O.CAN.KLOX.WI.Y.0036.000000T0000Z-160417T2200Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA 243 PM PDT SUN APR 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA...HOWEVER LOCALLY GUSTY NORTHEAST WINDS WILL BE POSSIBLE THROUGH LATE THIS AFTERNOON. $$ SUKUP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 10:25 AM PDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 16, 10:25 AM PDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1025 AM PDT SAT APR 16 2016
.SYNOPSIS...
Well above normal temperatures are expected this weekend as high
pressure builds into the Great Basin and gusty north winds shift
to the northeast. A gradual cooling trend is expected next week as
high pressure weakens and a trough of low pressure develops, but
temperatures will remain above normal through mid week.
&&
.SHORT TERM...(TDY-MON)
Sunny skies covered the forecast area this morning...which
will continue through the rest of today thanks to dry offshore flow.
Winds in the L.A./VTU County mtns are generally below advisory
levels at mid morning, with the highest gust of 54 mph at Chilao
RAWS. However, occasional gusts to near 60 mph cannot be ruled out
into late this morning, so the High Wind Warning will continue over
the mtns til noon. Some gusts to advisory levels linger in the vlys
as well, so the Wind Advisories there will also remain in effect
until noon. Winds will continue this afternoon, but should remain
generally below advisory levels in all areas. Temps today are
forecast to warm to well above normal levels, about 5 to 15 deg
above normal. The warmest valleys are expected to warm into the
upper 80s to around 90 this afternoon.
An upper level ridge just off the CA cst will gradually build e thru
tonight, with the ridge axis moving into the state Sun thru Mon. The
upper ridge will bring unseasonably warm conditions with clear skies
to the forecast area thru the period.
Support for ne winds to increase to advisory level is in place for
tonight into Sun morning. The 12Z NAM was forecasting 850 mb winds
increasing to 40 to 45 kt later tonight into Sun morning. 950 mb
winds peak out around 30 kt over southern VTU County into the Santa
Monica Mtns. Wind gusts in the L.A./VTU mtns are expected to be
around 45 to 50 mph, while the Santa Monica Mtns should have gusts
up to 45 mph, and the VTU County vlys, Santa Clarita Vly and San
Fernando Vly should have gusts up to 40 mph. As a result, wind
advisories will be issued for these areas with the afternoon zone
package. The support for gusty ne winds decreases for Sun night into
Mon morning as the upper ridge moves overhead. There will still be
some gusts approaching advisory levels at times, especially in the
mtns and foothills of VTU/L.A. County, otherwise winds will be
largely below advisory levels.
Temps across the region will remain well above normal Sun and Mon,
with Sun being the warmest day. Highs on Sun will run about 10 to 20
deg above normal in many areas, with highs in the warmest vlys
reaching the lower 90s. Temps will turn slightly cooler on Mon but
still be 5 to 15 deg above seasonal norms for most areas. The
immediate coast will cool the most due to an earlier onset of the
seabreeze, especially along the central coast.
***FROM PREVIOUS DISCUSSION***
.LONG TERM...(TUE-FRI)
An upper low moving through the Pacific will move toward the
West Coast Tuesday, the it will open up and lift northeastward
toward Northern California tuesday night and Wednesday. This will
cause the upper ridge across the area to flatten out and shift
eastward. Heights and thicknesses will fall, and weak offshore
flow Tuesday morning will become onshore Tuesday afternoon.
Onshore flow should increase on Wednesday. This will all result in
some cooling each day, especially west of the mountains, although
temperatures should still be above normal in most areas through
Wednesday. Clouds could return to coastal sections as early as
Tuesday night. Models show significant differences in the upper
pattern for Thursday and Friday. The EC shows an upper low moving
into northern Baja late Thursday, with a potent upper low
approaching central California Thursday night and Friday. The GFS
is much weaker with the more southerly upper low and is weaker and
much farther north with the second feature. While the EC suggests
rain by Friday morning or afternoon, the GFS is totally dry. Based
shows the second upper low. Since this wet solution is rather new,
and given the dry character of this past winter, have decided to
go with the dry GFS for now. It certainly bears watching, as the
EC suggests a fairly decent rain event late Friday through
Saturday.
&&
.AVIATION...16/1800Z.
Mid/upper level ridge of high pressure will build over the area. Upper
level moderate to strong northwest winds will become moderate
west-northwest after 17/13z and mid level moderate north-northeast
winds will prevail. Mixed weak to moderate onshore and moderate
northeasterly pressure gradient through 17/03z and after 17/19z
otherwise moderate northeasterly gradient.
Marine layer at LAX at 1500Z is none.
KLAX...Virtually certain current sky/vsby conditions will
persist. surface winds will shift to northeast after 17/10z and
very unlikely 8kt or greater through 17/19z but 08013kt at 005
between 17/13-17/17z.
KBUR...Virtually certain current sky/vsby conditions will
persist. Chance LLWS through 16/21z.
virtually certain - 95-100%
very likely - 80-95%
likely - 60-80%
chance - 30-60%
very unlikely - 20% OR LESS
&&
.MARINE...16/900 AM.
West-northwest winds will develop and increase and there is a
chance small craft advisory conditions will exist over the Santa
Monica and San Pedro basins this afternoon through the evening.
Northeast winds are expected to develop and increase Sunday
morning and there is a chance SCA conditions will develop over the
east portion of Santa Barbara basin. Otherwise combined seas with
northwest swell and locally generated northwest swell will subside
below 10 feet through the remainder of this morning. A swell from
290-300 degrees relative to Ventura coast was generated in the
west Pacific Tuesday and is expected to arrive tonight through
Sunday and not build over 10 feet.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until noon PDT today For zones
41-44-45-53-547-548. (See LAXNPWLOX).
High Wind Warning in effect until noon PDT today For zones
46-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 10 PM PDT this evening
For zone 655. (See LAXMWWLOX).
&&
PUBLIC...Sirard
AVIATION...30
MARINE...30
SYNOPSIS...Bartling
weather.gov/losangelesHazardous weather outlook, Apr 16, 6:00 AM PDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT APR 16 2016 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING, WITH LOCALLY DAMAGING WIND GUSTS IN THE MOUNTAINS. IT WILL BE BREEZY IN THESE AREAS THIS AFTERNOON AND EVENING, THEN NORTHEAST WINDS WILL INCREASE AGAIN LATE TONIGHT. HIGH SURF WILL AFFECT WEST AND NORTHWEST FACING BEACHES OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES THROUGH MID MORNING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES TODAY AND TONIGHT. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.